Alert archive / Oklahoma / Flash Flood Warnings in 2000
Flash Flood Warning 22, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Oct 22, 2000, 8:45 PM CDT for Cleveland County, McClain County, Oklahoma County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 22, 2000, 8:45 PM CDT (01:45 UTC)
- Expired
- Oct 22, 2000, 11:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties
Counties Cleveland County, OK, McClain County, OK, Oklahoma County, OK
The radar
The Norman radar (KTLX), 14 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.8 hours before the alert went out and 4 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1389 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 493 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 6.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KOUN 230147
FFWOUN
OKC027-087-109-230445-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
845 PM CDT SUN OCT 22 2000
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN CLEVELAND COUNTY IN CENTRAL OKLAHOMA
NORTHERN MCCLAIN COUNTY IN CENTRAL OKLAHOMA
EASTERN OKLAHOMA COUNTY IN CENTRAL OKLAHOMA
* UNTIL 1145 PM CDT
* AT 838 PM CDT...DOPPLER RADAR INDICATED THAT VERY HEAVY RAIN WAS
FALLING OVER NORTHERN MCLAIN... NORTHERN CLEVELAND AND EASTERN
OKLAHOMA COUNTIES. RADAR RAINFALL ESTIMATES INDICATE THAT 2 TO 3
INCHES OF RAIN HAS FALLEN OVER PORTIONS OF THE FLASH FLOOD WARNING
AREA DURING THE EVENING. ADDITIONAL THUNDERSTORMS...CONTAINING HEAVY
RAINFALL... ARE EXPECTED TO CONTINUE TO MOVE ACROSS CENTRAL OKLAHOMA
DURING THE REMAINDER OF THE EVENING.
* LOCATIONS IN THE WARNING INCLUDE ARCADIA...CHOCTAW...DEL CITY...
EDMOND...HARRAH...JONES...LUTHER...MIDWEST CITY...MOORE...
NEWCASTLE...NICOMA PARK...NORMAN...OKLAHOMA CITY...SPENCER...STELLA
AND TINKER AIR FORCE BASE
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...STREETS... HIGHWAYS AND UNDERPASSES.
ADDITIONALLY...COUNTRY ROADS AND FARM LANDS ALONG THE BANKS OF
CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH
FLOODING.
IT IS DIFFICULT AT NIGHT TO JUDGE THE DEPTH OF WATER FLOWING ACROSS
ROADWAYS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS
THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED
QUICKLY. MOVE TO HIGHER GROUND.
LAT..h.LON 3510 9768 3517 9715 3543 9717 3571 9714
3572 9741
CJSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Oct 22, 8:30 PM CDT, 15 minutes earlier.
Area forecast discussion, Oct 22, 8:30 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 830 PM CDT SUN OCT 22 2000 SEVERE T-STORMS CONTINUE IN CENTRAL OK WITH STORMS INCREASING BACK INTO SW OK AND N CENTRAL TX. SITUATION EXPECTED TO EVOLVE INTO MORE OF A HEAVY RAIN/FLOOD THREAT OVERNIGHT FROM SW INTO CENTRAL PARTS OF AREA AS TRAINING CONTINUES. WE WILL ISSUE FLASH FLOOD WATCH FOR REST OF THE NIGHT FOR TX ZONES AND MUCH OF CENTRAL/SW OK. 24 .OUN... OK...FLASH FLOOD WATCH TONIGHT OKZ018>020-023>032-035>047-050-051. TX...FLASH FLOOD WATCH TONIGHT TXZ083>090.
In the hours before
Local storm report, Oct 22, 6:19 PM CDT, 2 hours 26 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
619 PM CDT SUN OCT 22 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0510 PM LAWTON OK 60 MPH WIND GUST
10/22/00 COMANCHE COUNTY SHERIFF
0536 PM 5 S CALUMET OK TORNADO
10/22/00 CANADIAN NWS EMPLOYEE
0545 PM 2 W CYRIL OK .75 INCH HAIL
10/22/00 CADDO AMATEUR RADIO
0552 PM 4 S ANADARKO OK 60 MPH WIND GUST
10/22/00 CADDO yAMATEUR RADIO
FMThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 7:03 PM CDT | Tornado Warning | OUN | Oklahoma | 27 min |
| Oct 22, 7:06 PM CDT | Tornado Warning | OUN | Grady | 39 min |
| Oct 22, 7:18 PM CDT | Severe Thunderstorm Warning | OUN | Hughes | 57 min |
| Oct 22, 7:26 PM CDT | Tornado Warning | OUN | Oklahoma | 34 min |
| Oct 22, 7:41 PM CDT | Tornado Warning | OUN | Hughes, Seminole | 49 min |
| Oct 22, 8:00 PM CDT | Severe Thunderstorm Warning | OUN | Oklahoma | 45 min |
| Oct 22, 8:24 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan | 51 min |
| Oct 22, 9:14 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 46 min |
| Oct 22, 9:20 PM CDT | Flash Flood Warning | OUN | Tillman | 3 hr |
| Oct 22, 10:15 PM CDT | Flash Flood Warning | OUN | Caddo | 3 hr |
| Oct 22, 11:45 PM CDT | Flash Flood Warning | OUN | Cleveland, Grady, McClain, Oklahoma | 3 hr |
| Oct 23, 1:05 AM CDT | Flash Flood Warning | OUN | Caddo | 3 hr |
| Oct 23, 1:32 AM CDT | Flash Flood Warning | OUN | Lincoln | 3 hr |
| Oct 23, 2:44 AM CDT | Flash Flood Warning | OUN | Cleveland, Grady, McClain, Oklahoma | 2 hr |
| Oct 23, 3:57 AM CDT | Flash Flood Warning | OUN | Caddo | 3 hr |
| Oct 23, 5:40 AM CDT | Severe Thunderstorm Warning | OUN | Canadian | 50 min |
Nearby
Flash Flood Warnings in Oklahoma, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.